Alert archive / Kansas / Flood Watches in 2016
Flood Watch 2, NWS Wichita, KS
NWS Wichita, KS issued this flood watch at Oct 6, 2016, 10:49 AM CDT for 11 counties in Kansas. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2016, 10:49 AM CDT (15:49 UTC)
- Expired
- Oct 7, 2016, 2:31 AM CDT
- In force
- 16 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- None
Counties Allen County, KS, Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 132 km from the middle of the area, began a volume at 15:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 3.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1009 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 748 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted.
913 WGUS63 KICT 061549 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1049 AM CDT THU OCT 6 2016 KSZ093>096-098>100-071000- /O.NEW.KICT.FA.A.0002.161006T1549Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD... MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE... SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 1049 AM CDT THU OCT 6 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...COWLEY. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK... LABETTE...MONTGOMERY...NEOSHO AND WILSON. * THROUGH LATE TONIGHT. * AN INITIAL ROUND OF THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO AFFECT FAR SOUTHEAST KANSAS INTO AT LEAST EARLY THIS AFTERNOON. THERE MAY BE A BRIEF BREAK LATE THIS AFTERNOON...HOWEVER ANOTHER COMPLEX OF STRONG TO SEVERE STORMS IS EXPECTED TO MOVE SOUTHEASTWARD ACROSS THE FLOOD WATCH AREA THIS EVENING INTO TONIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS EXPECTED WITH LOCALLY HIGHER AMOUNTS. THIS WILL EXACERBATE ONGOING FLOODING PROBLEMS AND MAY LEAD TO ADDITIONAL AREAS OF FLOODING OF SOUTHEAST KANSAS. PORTIONS OF THE VERDIGRIS AND NEOSHO RIVERS WILL HAVE SIGNIFICANT RISES AND MAY EXPERIENCE FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
200 WGUS63 KICT 062157 FFAICT URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 457 PM CDT THU OCT 6 2016 ...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE... KSZ069>072-071000- /O.EXA.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER-GREENWOOD-WOODSON-ALLEN- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL...EUREKA...MADISON...YATES CENTER...IOLA...HUMBOLDT 457 PM CDT THU OCT 6 2016 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS...BUTLER. IN SOUTHEAST KANSAS...ALLEN... GREENWOOD AND WOODSON. * THROUGH LATE TONIGHT. * A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING FAR SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KSZ093>096-098>100-071000- /O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...WINFIELD...ARKANSAS CITY...HOWARD... MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE... SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 457 PM CDT THU OCT 6 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY. IN SOUTHEAST KANSAS...CHAUTAUQUA...ELK...LABETTE... MONTGOMERY...NEOSHO AND WILSON. * THROUGH LATE TONIGHT. * A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING FAR SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
417 WGUS63 KICT 070212 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 912 PM CDT THU OCT 6 2016 ...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE... KSZ069-070315- /O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BUTLER- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...ANDOVER... ROSE HILL 912 PM CDT THU OCT 6 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL KANSAS HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS ENDED. $$ KSZ070>072-093>096-098>100-071000- /O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...EUREKA...MADISON...YATES CENTER... IOLA...HUMBOLDT...WINFIELD...ARKANSAS CITY...HOWARD...MOLINE... LONGTON...GRENOLA...NEODESHA...FREDONIA...CHANUTE...SEDAN... CEDAR VALE...COFFEYVILLE...INDEPENDENCE...PARSONS 912 PM CDT THU OCT 6 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL KANSAS... COWLEY. IN SOUTHEAST KANSAS...ALLEN...CHAUTAUQUA...ELK... GREENWOOD...LABETTE...MONTGOMERY...NEOSHO...WILSON AND WOODSON. * UNTIL 5 AM CDT FRIDAY. * A FEW COMPLEXES OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST ACROSS THE EASTERN HALF OF KANSAS THIS EVENING...EXITING FAR SOUTHEAST KANSAS AFTER MIDNIGHT. AN ADDITIONAL 1 TO 2 INCHES OF RAINFALL IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
426 WGUS63 KICT 070421 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 1121 PM CDT THU OCT 6 2016 ...CONTINUED THREAT FOR HEAVY RAIN AND LOCALIZED FLOODING THROUGH THE EVENING...MAINLY SOUTHEAST OF THE TURNPIKE... KSZ070-093-070530- /O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENWOOD-COWLEY- INCLUDING THE CITIES OF...EUREKA...MADISON...WINFIELD... ARKANSAS CITY 1121 PM CDT THU OCT 6 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS HAS BEEN CANCELLED. THE RISK FOR HEAVY RAINFALL HAS ENDED. $$ KSZ071-072-094>096-098>100-071000- /O.CON.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 1121 PM CDT THU OCT 6 2016 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING AREAS...ALLEN...CHAUTAUQUA...ELK...LABETTE...MONTGOMERY... NEOSHO...WILSON AND WOODSON. * UNTIL 5 AM CDT FRIDAY. * THUNDERSTORMS WILL LINGER OVER PARTS OF SOUTHEAST KANSAS. AN ADDITIONAL ONE INCH OF RAINFALL IS POSSIBLE...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS COULD AGGRAVATE ONGOING FLOODING PROBLEMS OVER SOUTHEAST KANSAS STEMMING FROM HEAVY RAINFALL OVER THE PAST 24 HOURS...AND MAY EVEN LEAD TO ADDITIONAL AREAS OF FLOODING OVER SOUTHEAST KANSAS. ADDITIONALLY...PORTIONS OF THE VERDIGRIS AND NEOSHO RIVERS AND THEIR ASSOCIATED TRIBUTARIES WILL HAVE SIGNIFICANT RISES...AND WILL EXPERIENCE FLOODING THROUGH THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
122 WGUS63 KICT 070731 FFAICT FLOOD WATCH NATIONAL WEATHER SERVICE WICHITA KS 231 AM CDT FRI OCT 7 2016 KSZ071-072-094>096-098>100-070845- /O.CAN.KICT.FA.A.0002.000000T0000Z-161007T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...HUMBOLDT... HOWARD...MOLINE...LONGTON...GRENOLA...NEODESHA...FREDONIA... CHANUTE...SEDAN...CEDAR VALE...COFFEYVILLE...INDEPENDENCE... PARSONS 231 AM CDT FRI OCT 7 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED OUT OF SOUTHEAST KANSAS AND THE THREAT FOR FLASH FLOODING HAS DIMINISHED. HOWEVER, AREA RIVERS WILL CONTINUE TO RISE DUE TO HEAVY RAINFALL OVER THE LAST COUPLE OF DAYS. SEE LATEST RIVER FLOOD WARNING FOR ADDITIONAL DETAILS. $$ LAWSON
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Oct 6, 6:52 AM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Oct 6, 6:52 AM CDT, 3 hours 57 minutes before
Area Forecast Discussion National Weather Service Wichita KS 652 AM CDT THU OCT 6 2016 .MESOSCALE DISCUSSION... Issued at 648 AM CDT Thu Oct 6 2016 Storms continue to develop in Southeast KS, with latest short term models suggesting this will persist into midday and some suggesting it will continue well into this afternoon. This casts considerable uncertainty on the severe threat east of I-35, i.e., how much recovery can occur. While dew points have dropped into the lower 60s in SE KS, near 70 dewpoints persist across Eastern OK. That said, several convection allowing models keep cold pool over most of South Central/Southeast KS throughout the afternoon. However there seems to be a decent signal for the area west of this mornings persistent convection, i.e., west of EWK-ICT-EGT to significantly recover just ahead of dryline. If convection can develop on dryline, large hail/damaging winds would be likely and an isolated tornado could not be ruled out. Cold front will quickly overtake dryline and storms will likely become linear with threat evolving into a squall line. However quality of moisture return east of I-35 is uncertain with front rapidly surging southeast this evening. -Howerton && .SHORT TERM...(Today through Saturday night) Issued at 342 AM CDT Thu Oct 6 2016 Today-tonight: Light east southeast flow and clear skies allowed good combo radiational cooling upslope flow fog across Central KS. Areas from SLN-HUT-9K8 have had sufficient cirrus to limit fog so far. Watching this area closely for trends/clearing. If that area clears before daybreak, will expand dense fog advisory. Storms will likely persist into mid morning given good diffluence -- as long as warm air advection persists. Focus then shifts to afternoon convection. Models fairly evenly split whether storms will develop over Flint Hills/Southeast KS well in advance of front, or whether they will just be anchored in the vicinity of cold front. Do expect narrow dry slot to work ahead of front, which will boost temperatures across parts of Central KS. Strong cold air advection in wake of front will result in falling afternoon temperatures for a good part of Central KS. Storms will persist tonight mainly east of I-35. Progressive nature of front should limit rainfall/flooding concerns assuming extensive heavy rain does not occur this afternoon in Southeast KS. Precipitation will exit all but extreme Southeast KS by daybreak Friday. Friday-Saturday: Except for lingering rain showers/thunderstorm in extreme Southeast KS right at start of period, dry and cooler temperatures are expected on Friday and Saturday. Highs on Friday will be well below normal. Concerned that forecast lows may be as much as 5 degrees too warm for Saturday morning. Suspect there will be some patchy frost in protected areas, most likely over flint hills. Limiting factors will be relatively warm/moist ground and potential for weak return flow west of i-35 during the night. -Howerton .LONG TERM...(Sunday through Wednesday) Issued at 342 AM CDT Thu Oct 6 2016 Otherwise moderating temperatures for most of this period. Best chance albeit small of precipitation will be Sunday night into Monday with the return moisture and shortwave passage. Rather large discrepancy for Tuesday-Wednesday as GFS is as much as 150 miles south of ECMWF with position of the next cold front. -Howerton && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 635 AM CDT Thu Oct 6 2016 Poor aviation conditions will linger across central Kansas this morning with dense fog/low cigs, conditions will gradually improve with southerly winds on the increase across the entire area. Showers/storms over southeast Kansas will persist through the morning as well. Meanwhile a strong cold front will race southward across the region for this afternoon into this evening. Strong to severe thunderstorms will accompany the front across south central and southeast Kansas later today. Northerly winds will increase behind the front with skies clearing out. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 85 47 65 43 / 60 50 10 0 Hutchinson 85 44 65 40 / 20 30 0 0 Newton 83 44 64 42 / 60 50 10 0 ElDorado 84 46 65 43 / 60 70 10 0 Winfield-KWLD 85 48 65 43 / 80 80 10 0 Russell 78 37 65 39 / 10 0 0 0 Great Bend 82 39 66 39 / 10 10 0 0 Salina 86 41 65 40 / 20 20 0 0 McPherson 84 42 64 40 / 20 30 0 0 Coffeyville 87 52 66 42 / 90 80 20 0 Chanute 85 50 65 42 / 90 80 10 0 Iola 84 50 64 42 / 80 80 10 0 Parsons-KPPF 86 51 66 42 / 90 80 10 0 && .ICT Watches/Warnings/Advisories... Dense Fog Advisory until 10 AM CDT this morning for KSZ032-033- 047-048-050. && MESOSCALE...PJH SHORT TERM...PJH LONG TERM...PJH AVIATION...CDJ
Hazardous weather outlook, Oct 6, 5:29 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 529 AM CDT THU OCT 6 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-071030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 529 AM CDT THU OCT 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL PERSIST INTO MID MORNING. CHECK THE LATEST DENSE FOG ADVISORY FOR DETAILS. THUNDERSTORMS WITH HEAVY RAIN WILL PERSIST INTO AT LEAST LATE MORNING MAINLY EAST OF I-35. THE MAIN THREAT WILL BE FLOODING FROM LOCALLY HEAVY RAIN. THUNDERSTORMS WILL DEVELOP ALONG OR AHEAD OF A SOUTHEAST ADVANCING COLD FRONT THIS AFTERNOON AND EVENING. SOME STORMS COULD BE SEVERE...ESPECIALLY SOUTHWEST OF A LINE FROM HUTCHINSON TO ARKANSAS CITY. HALF DOLLAR SIZED HAIL WOULD INITIALLY BE THE PRIMARY THREAT...WITH DAMAGING 60 TO 70 MPH WINDS BECOMING THE PRIMARY THREAT AS THE THUNDERSTORMS QUICKLY DEVELOP INTO A SQUALL LINE THURSDAY EVENING. HEAVY RAIN IS ALSO POSSIBLE ACROSS MUCH OF THE AREA THURSDAY AFTERNOON AND THURSDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL EXIT EXTREME SOUTHEAST KANSAS SHORTLY AFTER DAYBREAK ON FRIDAY. A COUPLE ROUNDS OF THUNDERSTORMS ARE POSSIBLE BETWEEN SUNDAY NIGHT AND TUESDAY NIGHT. STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ HOWERTON
In the hours before
Local storm report, Oct 6, 6:30 AM CDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
630 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM FLOOD 5 NW DENNIS 37.40N 95.48W
10/06/2016 NEOSHO KS TRAINED SPOTTER
NUMEROUS ROADS HAVE WATER FLOWING OVER THE ROADWAYS.
&&
METZGERLocal storm report, Oct 6, 8:35 AM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
835 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 AM FLOOD INDEPENDENCE 37.23N 95.71W
10/06/2016 MONTGOMERY KS LAW ENFORCEMENT
MINOR STREET FLOODING IN THE TOWN OF INDEPENDENCE. 2.90
INCHES OF RAINFALL REPORTED AT INDEPENDENCE CITY HALL.
&&
JMCLocal storm report, Oct 6, 9:32 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
932 AM CDT THU OCT 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 2 WSW INDEPENDENCE 37.21N 95.75W
10/06/2016 MONTGOMERY KS LAW ENFORCEMENT
WATER FLOWING OVER SOUTH 10TH STREET NEAR ROCK CREEK
&&
METZGERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 9:33 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Oct 5, 9:56 PM CDT | Special Weather Statement | ICT | Wilson | 34 min |
| Oct 5, 10:40 PM CDT | Special Weather Statement | ICT | Elk | 35 min |
| Oct 5, 11:59 PM CDT | Special Weather Statement | ICT | Woodson | 31 min |
| Oct 6, 12:09 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Woodson | 34 min |
| Oct 6, 12:17 AM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| Oct 6, 1:38 AM CDT | Dense Fog Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 8 hr |
| Oct 6, 2:11 AM CDT | Special Weather Statement | ICT | Chautauqua, Elk | 49 min |
| Oct 6, 3:00 AM CDT | Special Weather Statement | ICT | Chautauqua, Cowley | 45 min |
| Oct 6, 3:39 AM CDT | Special Weather Statement | ICT | Labette, Montgomery | 66 min |
| Oct 6, 4:29 AM CDT | Areal Flood Warning | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Neosho and 1 more | 32 hr |
| Oct 6, 7:22 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 4 hr |
| Oct 6, 8:29 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| Oct 6, 10:52 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery, Neosho, Wilson | 6 hr |
| Oct 6, 11:16 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| Oct 6, 11:57 AM CDT | Tornado Warning | ICT | Labette | 18 min |
| Oct 6, 1:11 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 5 days |
| Oct 6, 2:01 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
| Oct 6, 2:03 PM CDT | River Flood Warning | ICT | Montgomery | 39 hr |
| Oct 6, 2:08 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 67 min |
| Oct 6, 2:12 PM CDT | Tornado Warning | ICT | Cowley | 48 min |
| Oct 6, 2:28 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 24 min |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen | 48 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Allen, Neosho | 66 hr |
| Oct 6, 2:41 PM CDT | River Flood Warning | ICT | Neosho | 3 days |
| Oct 6, 2:47 PM CDT | Tornado Warning | ICT | Cowley | 43 min |
| Oct 6, 3:08 PM CDT | Tornado Warning | ICT | Chautauqua, Cowley, Elk | 52 min |
| Oct 6, 3:18 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 57 min |
| Oct 6, 3:24 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 36 min |
| Oct 6, 3:29 PM CDT | Tornado Warning | ICT | Cowley | 46 min |
| Oct 6, 3:32 PM CDT | Special Weather Statement | ICT | Woodson | 28 min |
| Oct 6, 3:46 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 59 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson | 42 min |
| Oct 6, 4:17 PM CDT | Tornado Warning | ICT | Saline | 28 min |
| Oct 6, 4:23 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 67 min |
| Oct 6, 4:26 PM CDT | Special Weather Statement | ICT | Greenwood | 34 min |
| Oct 6, 4:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 49 min |
| Oct 6, 4:44 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 23 min |
| Oct 6, 5:10 PM CDT | Areal Flood Warning | ICT | Allen, Butler, Cowley, Elk, Greenwood, Neosho and 3 more | 18 hr |
| Oct 6, 5:15 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 45 min |
| Oct 6, 5:20 PM CDT | Special Weather Statement | ICT | Kingman | 25 min |
| Oct 6, 5:24 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood, Wilson, Woodson | 25 min |
| Oct 6, 5:27 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 40 min |
| Oct 6, 5:33 PM CDT | Severe Thunderstorm Warning | ICT | Allen | 57 min |
| Oct 6, 5:38 PM CDT | Tornado Warning | ICT | Allen, Woodson | 52 min |
| Oct 6, 5:46 PM CDT | Flash Flood Warning | ICT | Allen, Butler, Elk, Greenwood, Neosho, Wilson and 1 more | 6 hr |
| Oct 6, 5:53 PM CDT | Wind Advisory | ICT | Barton, Chase, Ellsworth, Harper, Harvey, Kingman and 8 more | 3 hr |
| Oct 6, 6:07 PM CDT | Special Weather Statement | ICT | Chase, Sedgwick, Sumner | 23 min |
| Oct 6, 6:10 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Elk, Greenwood | 65 min |
| Oct 6, 6:14 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Harvey, Marion | 17 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 13 min |
| Oct 6, 6:39 PM CDT | Special Weather Statement | ICT | Butler, Cowley, Greenwood | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.